Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 662, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 5, 2017, 2:15 AM CDT for Cotton County, Jackson County, Tillman County, Oklahoma; Clay County, Wichita County, Wilbarger County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2017, 2:15 AM CDT (07:15 UTC)
- Expired
- Jul 5, 2017, 3:00 AM CDT
- In force
- 45 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cotton County, OK, Jackson County, OK, Tillman County, OK, Clay County, TX, Wichita County, TX, Wilbarger County, TX
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 7.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 172 J/kg
- Mixed-layer CIN
- -298 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 1:59 AM CDT, 16 minutes earlier.
Area forecast discussion, Jul 5, 1:59 AM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Norman OK 159 AM CDT Wed Jul 5 2017 .DISCUSSION... Heavy rainfall/flooding and severe thunderstorm potential mainly over southern Oklahoma and western north Texas early this morning are the main concerns. Early this morning (before 9 am), thunderstorms are expected grow upscale and become clusters and/or lines as they move south/southeast across southern Oklahoma and western north Texas. Very heavy rainfall with rainfall rates 2-5"/hr with some flash flooding appears to be the main hazard with storms (precipitable water values 1.5-2.1" which is in the 75-99th percentile for this time of year). Some severe storms with damaging winds of 60-70 mph as the main hazard are expected as well, especially as storms develop low level cold pools. Hail potential is lower due to high wet bulb zero heights (generally 12-14 kft AGL), though a few reports of quarter or half dollar size hail may occur as well. Increased rain chances early this morning south a Cheyenne to Chickasha to Atoka line to account for storms. North of this line, including Oklahoma City, chances for storms appear to be quite low where the air is slightly drier and more stable. After 9 am today, rain/storm chances appear to be quite low due to increasing mid level heights and resulting weak subsidence. Kept 20% chances south of a Cheyenne to Chickasha to Seminole line where slightly deeper moisture is forecast (precipitable water values generally 1.3-2" according to the latest RAP13 model runs). Think storms early this morning will stabilize the air considerably across southern Oklahoma and north Texas. If a few storms could form this afternoon and early this evening, locally heavy rainfall and gusty winds would be possible. Model guidance highs seemed reasonable with highs mainly in the upper 80s and lower 90s today with some afternoon sunshine. Tonight, rain chances will remain very low. Still kept 20% for rain/storms over southern Oklahoma and north Texas where deeper moisture may linger, though increased capping may not allow for storm formation. Clearing skies and abundant low level moisture may allow for patchy fog formation. Did not mention fog due to low confidence of occurrence. Thursday and Friday, appear to be rainfree, humid, and hotter across Oklahoma and north Texas. There is a very small chance, too low to mention, that a weakening complex of storms moves into northern Oklahoma from the north on Friday. Heat indices may approach 105 degrees if surface dewpoints stay up in the mid to upper 70s, which is possible as latest models may be underestimating surface dewpoints. Saturday through Tuesday, hot and mainly rainfree conditions are expected due some mid/upper level ridging. Most models have been depicting lower rain/storm chances Saturday and Sunday. MBS && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 88 68 92 69 / 30 10 0 0 Hobart OK 90 68 94 70 / 30 10 0 0 Wichita Falls TX 88 70 93 72 / 50 20 10 0 Gage OK 90 65 95 67 / 10 0 0 0 Ponca City OK 88 65 92 70 / 10 10 0 0 Durant OK 87 70 92 71 / 60 20 10 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && 23/17
Hazardous weather outlook, Jul 4, 11:48 AM CDT, 14 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1148 AM CDT Tue Jul 4 2017 OKZ004>048-050>052-TXZ083>090-051700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1148 AM CDT Tue Jul 4 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... There is a Marginal Risk of severe thunderstorms this evening and overnight across southern Oklahoma and western north Texas, generally south of a line from Erick to Lawton to Pauls Valley to Coalgate. Wind gusts of 60 mph, hail up to the size of quarters, and torrential rainfall will be the primary threats. .Heavy rainfall... Heavy rainfall may lead to areas of flooding this evening and overnight across southern Oklahoma and western north Texas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... .Thunderstorms... There will be at least a slight chance of thunderstorms each day across parts of Oklahoma and north Texas. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Local storm report, Jul 5, 1:08 AM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
108 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM HAIL SNYDER 34.66N 98.95W
07/05/2017 E1.00 INCH KIOWA OK BROADCAST MEDIA
RELAYED BY KSWO
&&
CMSSpecial weather statement, Jul 5, 1:12 AM CDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
112 AM CDT WED JUL 5 2017
OKZ022-035-050645-
Kiowa OK-Washita OK-
112 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Kiowa and
southwestern Washita Counties Until 145 AM CDT...
AT 110 AM CDT, a strong thunderstorm was located 4 miles east of
Retrop, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Sentinel and Retrop.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9936 3519 9936 3525 9926 3511 9902
3502 9930
TIME...MOT...LOC 0610Z 321DEG 8KT 3516 9928
MAHALELocal storm report, Jul 5, 1:20 AM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
120 AM CDT WED JUL 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0116 AM HAIL 8 E STERLING 34.75N 98.03W
07/05/2017 E0.75 INCH GRADY OK BROADCAST MEDIA
DIME TO NICKEL SIZE HAIL. RELAYED BY KSWO.
&&
CMSSpecial weather statement, Jul 5, 1:25 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
125 AM CDT WED JUL 5 2017
OKZ034-036-050700-
Greer OK-Jackson OK-
125 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and central
Jackson Counties Until 200 AM CDT...
AT 125 AM CDT, a strong thunderstorm was located near Martha, moving
southeast at 20 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Altus, Blair, Olustee, Martha, Friendship, Altus Air Force Base and
Hester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3475 9954 3490 9943 3464 9914 3457 9926
3453 9941
TIME...MOT...LOC 0625Z 326DEG 15KT 3474 9940
MAHALESpecial weather statement, Jul 5, 1:31 AM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
131 AM CDT WED JUL 5 2017
OKZ044-TXZ090-050700-
Cotton OK-Clay TX-
131 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Cotton and
northwestern Clay Counties Until 200 AM CDT...
AT 130 AM CDT, a strong thunderstorm was located 8 miles southeast of
Randlett, moving northeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Petrolia, Byers, Randlett, Taylor and Charlie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3405 9842 3408 9842 3409 9845 3420 9851
3427 9833 3402 9814 3397 9838
TIME...MOT...LOC 0630Z 245DEG 9KT 3410 9835
MAHALESpecial weather statement, Jul 5, 2:00 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
200 AM CDT WED JUL 5 2017
OKZ040-050730-
Garvin OK-
200 AM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garvin County Until
230 AM CDT...
AT 157 AM CDT, a strong thunderstorm was located 4 miles west of
Antioch, moving east at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Maysville, Elmore City, Foster, Antioch and Whitebead.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3460 9755 3478 9759 3486 9735 3485 9731
3461 9724
TIME...MOT...LOC 0657Z 257DEG 10KT 3471 9749
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 11:35 PM CDT | Special Weather Statement | OUN | Comanche | 25 min |
| Jul 5, 12:02 AM CDT | Special Weather Statement | OUN | Comanche | 43 min |
| Jul 5, 12:08 AM CDT | Areal Flood Advisory | OUN | Comanche, Greer, Jackson, Kiowa | 3 hr |
| Jul 5, 12:17 AM CDT | Special Weather Statement | OUN | Comanche | 28 min |
| Jul 5, 12:28 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Grady, Stephens | 47 min |
| Jul 5, 12:42 AM CDT | Special Weather Statement | OUN | Jackson | 33 min |
| Jul 5, 12:50 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 40 min |
| Jul 5, 1:12 AM CDT | Special Weather Statement | OUN | Washita | 33 min |
| Jul 5, 1:16 AM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 44 min |
| Jul 5, 1:19 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Jackson, Kiowa, Tillman | 3 hr |
| Jul 5, 1:22 AM CDT | Severe Thunderstorm Warning | OUN | Grady | 40 min |
| Jul 5, 1:25 AM CDT | Special Weather Statement | OUN | Jackson | 35 min |
| Jul 5, 1:27 AM CDT | Severe Thunderstorm Warning | OUN | Tillman | 48 min |
| Jul 5, 1:31 AM CDT | Special Weather Statement | OUN | Cotton | 29 min |
| Jul 5, 1:40 AM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Jul 5, 1:49 AM CDT | Areal Flood Advisory | OUN | Jackson, Tillman | 3 hr |
| Jul 5, 1:51 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 39 min |
| Jul 5, 2:00 AM CDT | Special Weather Statement | OUN | Garvin | 30 min |
| Jul 5, 2:07 AM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Grady, Jefferson, Stephens | 3 hr |
| Jul 5, 2:11 AM CDT | Severe Thunderstorm Warning | OUN | Cotton, Jefferson, Stephens | 49 min |
| Jul 5, 2:28 AM CDT | Special Weather Statement | OUN | Garvin, Stephens | 32 min |
| Jul 5, 2:44 AM CDT | Special Weather Statement | OUN | Coal | 31 min |
| Jul 5, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 50 min |
| Jul 5, 2:56 AM CDT | Areal Flood Advisory | OUN | Coal, Johnston, Pontotoc | 3 hr |
| Jul 5, 3:01 AM CDT | Areal Flood Advisory | OUN | Cotton, Tillman | 3 hr |
| Jul 5, 3:13 AM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 6 hr |
| Jul 5, 3:21 AM CDT | Areal Flood Advisory | OUN | Custer, Washita | 3 hr |
| Jul 5, 3:45 AM CDT | Special Weather Statement | OUN | Jefferson | 45 min |
| Jul 5, 3:56 AM CDT | Special Weather Statement | OUN | Murray | 34 min |
| Jul 5, 3:59 AM CDT | Special Weather Statement | OUN | Murray | 31 min |
| Jul 5, 4:01 AM CDT | Areal Flood Advisory | OUN | Garvin, Murray, Pontotoc | 3 hr |
| Jul 5, 4:07 AM CDT | Flash Flood Warning | OUN | Atoka, Coal | 6 hr |
| Jul 5, 4:14 AM CDT | Special Weather Statement | OUN | Carter, Love | 46 min |
| Jul 5, 4:27 AM CDT | Areal Flood Advisory | OUN | Carter, Coal, Johnston, Marshall, Murray, Pontotoc | 3 hr |
| Jul 5, 5:05 AM CDT | Special Weather Statement | OUN | Atoka, Bryan, Coal, Johnston, Marshall | 55 min |
| Jul 5, 5:33 AM CDT | Areal Flood Advisory | OUN | Atoka, Bryan, Johnston, Marshall | 3 hr |
| Jul 5, 9:49 AM CDT | Areal Flood Warning | OUN | Atoka, Coal | 6 hr |
| Jul 4, 7:11 PM CDT | Special Weather Statement | OUN | Knox | 19 min |
| Jul 4, 7:23 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Knox | 37 min |
| Jul 4, 7:56 PM CDT | Severe Thunderstorm Warning | OUN | Foard, Knox | 49 min |
| Jul 4, 8:04 PM CDT | Areal Flood Advisory | OUN | Knox | 116 min |
| Jul 4, 8:43 PM CDT | Severe Thunderstorm Warning | OUN | Baylor, Foard, Knox, Wilbarger | 47 min |
| Jul 4, 9:50 PM CDT | Special Weather Statement | OUN | Foard, Hardeman | 25 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Severe Thunderstorm Warnings in Texas, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.